Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 431, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 28, 2006, 6:24 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 28, 2006, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clarke County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:40 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 28, 2:40 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT FRI JUL 28 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. LATEST SATELLITE IMAGERY SHOWED UPPER SHORT WAVE MOVING EAST NORTHEAST THROUGH THE MID SOUTH AWAY FROM THE REGION. A MOIST AND UNSTABLE AIRMASS WAS IN PLACE WITH AREA RADARS PICKING UP SCATTERED CONVECTION MOVING NORTHEAST ACROSS THE REGION. OUR MOIST AIRMASS REGIME WILL CONTINUE AS LOW LEVEL WINDS CONTINUE TO BRING IN TROPICAL MOISTURE ACROSS THE REGION FOR THE PERIOD. PRECIP WATER WILL STAY AT 1.9 TO 2.4 INCHES. EXPECT MOST OF THE CONVECTION TO END DURING THE EVENING HOURS WITH ISOLATED CONVECTION POSSIBLE OVERNIGHT. FOR SATURDAY WE MAY GET SOME ISOLATED STORMS JUST BEFORE EARLY AFTERNOON. DO NOT EXPECT AS MUCH COVERAGE SO STAYED WITH SCATTERED POPS. THERE WILL BE ENOUGH INSTABILITY(LIFTED INDEX...-4 TO -8.) FOR SOME GUSTY WINDS...FREQUENT LIGHTNING AND SOME LOCAL DOWNPOURS. THIS SHOULD CONTINUE INTO THE EVENING HOURS FOR SATURDAY. WILL KEEP ISOLATED POPS FOR THE OVERNIGHT HOURS. EXPECT DECENT CLOUD COVERAGE FOR THE NEXT FEW DAYS...PERHAPS A LITTLE MORE SUNSHINE FOR SATURDAY THAN TODAY. SO GUIDANCE WENT A FEW DEGREES HIGHER...WHICH SEEMS REASONABLE. ON OVERNIGHT LOWS STUCK CLOSE TO GUIDANCE. /17/ LONG TERM...SUNDAY THROUGH FRIDAY. WITH THE EXCEPTION OF LOWERING POPS ON MONDAY STAYED FAIRLY CLOSE TO GUIDANCE. USED THE ENSEMBLE VALUES FOR TEMPS BEYOND DAY 3. THE MODEL HAVE NOT CHANGED MUCH OVER THE PAST FEW DAYS. STILL LOOKS LIKE A WEAK DISTURBANCE WILL DROP INTO THE SOUTHEAST. THE TROUGH AXIS APPEARS TO EXTEND INTO THE EASTERN ZONES. THE MODELS ARE ALSO HINTING AT SOME TYPE OF BOUNDARY MOVING THROUGH THE REGION...HOWEVER WINDS DO NOT SHOW ANYTHING. ANYWAY...LOOKING FOR MUCH OF THE ACTIVITY TO BE OVER THE EASTERN ZONES...SO WILL KEEP THE HIGHEST POPS EAST. BY MONDAY...THE GFS GUIDANCE JUMPS TO CATEGORICAL WHILE THE OTHERS MAINTAIN CHANCE POPS. TRIED TO USE A BLEND...NOT CONFIDENT THAT WIDESPREAD RAINFALL WILL OCCUR ON MONDAY. THE GFS CONTINUES TO STRADDLE THE FENCE ON WHETHER A STRONG UPPER RIDGE WILL SETTLE OVER THE MIDWEST...LEADING TO SUBSIDENCE OVER THE CWA. THE GFS CONTINUES TO GENERATE PLENTY OF CONVECTIVE FEEDBACK...WHILE THE EUROPEAN KEEPS THE AREA FAIRLY DRY. LIKE THE DRIER SOLUTION FOR TEMPS...SO WENT WITH THE ENSEMBLE VALUES WHICH KEEP TEMPS IN THE MID 90S FROM AT LEAST TUESDAY-FRIDAY. THE AREA SEEMS TO KEEP A SHORT BREAK IN THE AFTERNOON CONVECTION ON THURSDAY...WITH SOME DRY AIR FLOWING IN. HOWEVER IT IS SHORT-LIVED WITH A COLD FRONT MOVING INTO THE AREA ON FRIDAY. WILL LEAVE THE HWO CLEAR...DID NOT SEE ANY REAL FEATURES. EXPECTING DIURNAL ACTIVITY TO CONTINUE. OVERALL NO REAL CHANGES TO THE FORECAST./7/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 93 73 92 / 30 44 30 45 MERIDIAN 71 92 71 91 / 30 44 42 58 VICKSBURG 73 94 73 94 / 27 44 22 29 HATTIESBURG 73 94 73 90 / 29 50 34 43 NATCHEZ 73 92 74 91 / 27 52 23 28 GREENVILLE 74 94 73 94 / 31 43 24 29 GREENWOOD 74 91 73 91 / 33 45 41 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....7
Hazardous weather outlook, Jul 28, 2:09 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT FRI JUL 28 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291909- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 209 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION...WHICH WILL LINGER INTO EARLY THIS EVENING. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY SURFACE WINDS OF 40 TO 50 MILES AN HOUR AND MAYBE EVEN SOME SMALL HAIL. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. MORE SCATTERED STRONG THUNDERSTORMS IS EXPECTED TO DEVELOP AGAIN ON SATURDAY AFTERNOON WITH THE SAME POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 28, 4:30 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 430 PM CDT FRI JUL 28 2006 MSZ043-047>049-053-054-282230- CLAIBORNE-COPIAH-HINDS-MADISON MS-RANKIN-WARREN- 430 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS MOVING NORTHEAST IN CENTRAL MISSISSIPPI... AT 430 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG ELECTRICAL THUNDERSTORMS MOVING NORTHEAST AT 15 MPH LOCATED OVER SOUTHWEST HINDS COUNTY NEAR UTICA. THESE STORMS ARE CAPABLE OF GENERATING 40 TO 50 MPH WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL RAINS OF 1 TO 2 INCHES IN LESS THAN 1 HOUR ACROSS MAINLY SOUTHERN HINDS COUNTY THROUGH 6 PM. PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THESE STORMS. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 40
Special weather statement, Jul 28, 5:45 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 545 PM CDT FRI JUL 28 2006 MSZ049-282345- RANKIN- 545 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORM PUSHING NORTHEAST INTO SOUTHERN RANKIN COUNTY... AT 540 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS MOVING QUICKLY NORTHEAST INTO SOUTHERN PORTIONS OF RANKIN COUNTY AT 25 TO 35 MPH. THROUGH 645 PM...EXPECT THESE STORMS TO BRING GUSTY WINDS UP TO 45 MPH TO LOCATIONS WITHIN THE COUNTY SOUTH OF INTERSTATE TWENTY. THE MOST IMPACTED SPOTS WILL BE IN THE SOUTHEAST PORTION OF THE COUNTY...SUCH AS PUCKETT...WHERE WINDS COULD BRIEFLY GUST UP TO 50 MPH AND FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO BE POSSIBLE. PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THESE STORMS. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 50
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Jul 28, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 26 min |
| Jul 28, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 30 min |
| Jul 28, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 43 min |
| Jul 28, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.